Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 84, NWS Miami, FL

June 23, 2007Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 23, 2007, 3:33 PM EDT for Miami-Dade County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2007, 3:33 PM EDT (19:33 UTC)
Expired
Jun 23, 2007, 4:15 PM EDT
In force
42 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 39 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1644 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1644 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 231934
SVRMFL
FLC086-232015-
/O.NEW.KMFL.SV.W.0084.070623T1933Z-070623T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
333 PM EDT SAT JUN 23 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 415 PM EDT

* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MIAMI
  SHORES...OR ABOUT NEAR MIAMI BEACH. THIS STORM WAS NEARLY
  STATIONARY.

* THE STORM WILL AFFECT...
  MIAMI SHORES
  COMMUNITIES AROUND MIAMI SHORES

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2597 8027 2578 8026 2575 8002 2597 8004

$$

PS
2 follow-up statements
000
WWUS52 KMFL 232001
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
358 PM EDT SAT JUN 23 2007

FLC086-232015-
/O.CON.KMFL.SV.W.0084.000000T0000Z-070623T2015Z/
MIAMI-DADE FL-
358 PM EDT SAT JUN 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EXTREME NORTHEASTERN MIAMI-DADE COUNTY...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR NORTH MIAMI BEACH AND WAS DRIFTING 
NORTHEAST.

ALTHOUGH THE STORM IS STILL CAPABLE OF PRODUCING HAIL IT IS 
WEAKENING AND IF THIS TREND CONTINUES THE WARNING WILL BE ALLOWED TO 
EXPIRE OR CANCELED.

LAT...LON 2597 8027 2578 8026 2575 8002 2597 8004

$$

PS
000
WWUS52 KMFL 232017
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT SAT JUN 23 2007

FLC086-232027-
/O.EXP.KMFL.SV.W.0084.000000T0000Z-070623T2015Z/
MIAMI-DADE FL-
417 PM EDT SAT JUN 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN
MIAMI-DADE COUNTY EXPIRED AT 415 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH 
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA. THUS THE 
THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE.

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2597 8027 2578 8026 2575 8002 2597 8004

$$

70/DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:02 PM EDT, 31 minutes earlier.

Area forecast discussion, Jun 23, 3:02 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
302 PM EDT SAT JUN 23 2007

.DISCUSSION...
THE LARGE SCALE SYNOPTIC FEATURES CONTINUE TO INCLUDE A WEAK UPPER
LEVEL TROUGH AND AND A WEAK SURFACE LOW TO THE EAST OF THE FLORIDA
PENINSULA JUST SOUTH OF 30 NORTH LATITUDE. BOTH FEATURES ARE
FORECAST TO DRIFT EASTWARD OVER THE NEXT 24 HOURS AND BEYOND. THUS THE
SURFACE PRESSURE GRADIENT WILL WEAKEN SOME INITIALLY...WITH THE
SURFACE WINDS BECOMING LIGHTER AND MORE VARIABLE...BUT LIKELY WITH
A WESTERLY OR WEST SOUTHWESTERLY DIRECTION OVER THE NEXT 24 HOURS.
THE RECENT MODEL GUIDANCE DID NOT HAVE GOOD CONSENSUS ON THE WIND
FORECAST AND IT WILL LIKELY HAVE SOME CONSIDERABLE VARIABILITY
UNTIL THE SURFACE RIDGE BUILDS BACK IN FROM THE WESTERN ATLANTIC WITH
A MORE EASTERLY FLOW EXPECTED LATE MONDAY INTO TUESDAY.

AS FOR THE UPPER LEVEL TROUGH...RECENT WATER VAPOR IMAGERY
SUGGESTS THAT IT IS ALREADY DRIFTING EASTWARD WHICH IS CONSISTENT
WITH THE LATEST MODEL GUIDANCE. AS AN UPPER LEVEL RIDGE BUILDS IN
OVER THE FLORIDA PENINSULA...THIS WILL INCREASE THE UPPER LEVEL
DIVERGENCE SUNDAY AND MONDAY. BUT LATEST GUIDANCE AND SOME
ANALYSIS INDICATE THAT THERE WILL NOT BE SUFFICIENT LOW LEVEL
MOISTURE OR SEA BREEZE CONVERGENCE SUNDAY OR MONDAY TO GIVE MUCH
IN THE WAY OF WEATHER.

A TROPICAL WAVE BETWEEN 40 AND 50 WEST IS STILL FORECAST TO COME
AROUND THE PERIPHERY OF THE MID ATLANTIC RIDGE AND THE NORTHERN
PART OF THE WAVE IS FORECAST TO APPROACH SOUTH FLORIDA ON TUESDAY
AND BRING AN INCREASE IN SHOWERS AND THUNDERSTORMS TUESDAY AND
WEDNESDAY. THE EXTENDED GUIDANCE CONTINUES TO SUGGEST THIS SCENARIO.

&&

.AVIATION...
MAINLY VFR CONDITIONS ARE EXPECTED ACROSS THE SOUTH FLORIDA
TERMINALS TODAY. HOWEVER...TERMINALS KTMB AND KMIA HAVE VICINITY
SHOWERS AND THUNDERSTORMS AND MAY HAVE BRIEF PERIODS OF IFR
CONDITIONS. RECENT RADAR SCANS INDICATE SOME LIMITED CONVECTION
STARTING OVER NORTHERN BROWARD COUNTY WITH VICINITY SHOWERS FOR
TERMINAL KFXE. ANY FURTHER DEVELOPMENT MAY RESULT IN BRIEF PERIODS OF IFR
CONDITIONS AND THUNDERSTORMS. UPPER LEVEL SUBSIDENCE AND LACK OF A
WELL DEFINED SEA BREEZE IN PALM BEACH COUNTY HAS HAMPERED
POTENTIAL FOR CONVECTION AND TERMINAL KPBI SHOULD REMAIN IN MAINLY
IFR CONDITIONS. TERMINAL KAPF IS EXPECTED TO REMAIN IN MAINLY IFR
CONDITIONS.

&&

.MARINE...
THE AFOREMENTIONED LIGHTER AND MORE VARIABLE WINDS WILL RESULT IN
MAINLY TRANQUIL LOCAL GULF AND ATLANTIC WATERS THROUGH AT LEAST
MONDAY BEFORE THE RETURN OF MORE PERSISTENT EASTERLIES BRING LOCAL
ATLANTIC WATERS TO 3 TO 4 FEET BY TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  90  76  88 / 10 20 10 20
FORT LAUDERDALE  76  90  77  89 / 10 20 10 20
MIAMI            77  91  77  90 / 10 20 10 20
NAPLES           76  91  75  92 / 10 20 10 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...60/BD
SHORT TERM/AVIATION...52/PS
Hazardous weather outlook, Jun 23, 10:14 AM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1014 AM EDT SAT JUN 23 2007

FLZ063-066>075-168-172>174-240005-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1014 AM EDT SAT JUN 23 2007

...ISOLATED TO SCATTERED STORMS POSSIBLE MAINLY ALONG EAST COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THERE IS A CHANCE OF SCATTERED THUNDERSTORMS MAINLY
ALONG THE EAST COAST THIS AFTERNOON AND EVENING. DANGEROUS LIGHTNING
STRIKES, LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS ARE POSSIBLE
WITH THE STORMS.

WIND: THERE IS A REMOTE POSSIBILITY OF WIND GUSTS OF UP TO 50 MPH
WITH ANY STORM THAT DEVELOPS.

HAIL: THERE IS ALSO A REMOTE POSSIBILITY OF UP TO PEA SIZE HAIL
WITH ANY OF THE STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

PS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:34 PM EDTSpecial Marine WarningMFL56 min
Jun 23, 4:33 PM EDTSpecial Marine WarningMFL57 min
Jun 23, 6:01 PM EDTMarine Weather StatementMFL59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.